EconPapers    
Economics at your fingertips  
 

On the Ramsey equilibrium with heterogeneous consumers and endogenous labor supply

Stefano Bosi and Thomas Seegmuller ()

Journal of Mathematical Economics, 2010, vol. 46, issue 4, 475-492

Abstract: In this paper, we address the stability issue, stressing the role of labor supply, in a Ramsey model with heterogeneous households subject to borrowing constraints. Making labor supply endogenous leads us to prove the existence of two kinds of steady state: the one where everybody supplies labor, the other where only the most patient agent refrains from working. Going beyond models with inelastic labor supply, we show how preferences of impatient agents affect the saddle-path stability of each type of steady state and the occurrence of endogenous cycles. When their elasticity of intertemporal substitution in consumption exceeds one, instability and cycles are less likely, requiring lower degrees of capital-labor substitution. Conversely, elasticity values below one promote the emergence of fluctuations. We end the paper by showing the existence of the intertemporal equilibrium under market incompleteness, using a local approach based on the first-order conditions.

Keywords: Saddle-path; stability; Endogenous; cycles; Heterogeneous; agents; Endogenous; labor; supply; Borrowing; constraint (search for similar items in EconPapers)
Date: 2010
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (32) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304-4068(10)00024-8
Full text for ScienceDirect subscribers only

Related works:
Working Paper: On the Ramsey Equilibrium with heterogeneous consumers and endogenous labor supply (2007) Downloads
Working Paper: On the Ramsey equilibrium with heterogeneous consumers and endogenous labor supply (2007) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:46:y:2010:i:4:p:475-492

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-11-12
Handle: RePEc:eee:mateco:v:46:y:2010:i:4:p:475-492